My mom has been diagnosed with high bp and is taking metoprolol. We have had many trips to the emergency room. The doctors are no help. After many ekgs, heart monitor and checkups, her heart is functioning normal and everything else looks great. We have had many trips to the emergency rooms. She has changed her diet and is eating extremely healthy with no salt at all. She is also walking 5-7 miles every day. We feel this was a huge factor in her bp and she is also diabetic which is also under control. She has been so dizzy she can't function normally and its so hard to walk around. She just wants to feel normal again.
Does anyone know the best way to wean off of metoprolol? We don't think she needs it and the doctors are no help. she was having very hard heart beats which we feel could be due to the clonidine she was prescribed and is now off of. The doctor said the medicine (metoprolol) is to mask the symptoms. Every time we ask questions they are annoyed and want her to stay on the pill. We just need some answers
Dizziness or drowsiness is a side effect of using Clonidine.
Clonidine can also cause a very slow heart rate.
What do you think with "hard heart rate" (increased heart rate)?
When did she stop the usage of Clonidine?
I take a 25mg tab in the morning and one 25mg tab of metoprolol at night..I was admitted into the Hospitol for diverticulitis this past weekend and the Doctos there said I do not need these pills to just get off them, but did not say to wean myself off, just to stop taking them that I do not need them.
I need to know how to wean myself off of them?
Weaning off metoprolol is best done by cutting the dose in 1/2 for 7-14 days. Then eliminate the second dose of the day. Finally eliminate the first dose of the day.
Make sure the pulse and blood pressure are checked regularly (daily) at different times of the day.
My doctor said for me to take only my morning dose and wanted to see me in to weeks and would go from there. he said do not stop cold.can be very bad.mine is for heart palpatations and pounding and rapid heart beat.